The Wellness Q&A with Elaine Moore

Welcome to the Wellness Q&A where members can ask Elaine Moore any health-related question. Moore is a medical writer and retired clinical laboratory scientist with over 30 years experience in immunology. Get started by selecting Member Questions. This is a question-and-answer forum, and each thread represents a member question or set of questions. The question will only appear once it's answered. Thank you for joining.

red rashes/ hives very itchy
Last Post 20 May 2024 09:58 PM by Elaine Moore. 1 Replies.
Printer Friendly
  •  
  •  
  •  
  •  
  •  
Sort:
PrevPrev NextNext
You are not authorized to post a reply.
Author Messages Informative
kaiUser is Offline New Member New Member Posts:
--
04 May 2024 11:14 AM
    Hi Elaine,
    I am a new member of your forum. I hope you doing well. I've been diagnosed of hyperthyroidism recently. Doctor put me carbimazole 10mg once a day my blood test are the following

    April 4 2024
    TSH <0.01 (normal range 0.3-5.0)
    Free T4 52.7 (7.9-16.0)
    Free T3 19.6 (3.8-6.0)

    April 22, 2024
    TSH <0.01
    Free T4 21.6
    Free T3 7.1
    Anti thyroid peroxidase 19 (normal range <9)
    TSH receptors antibody 17.4 (notmal range 0-0.9)

    Doctor kept me to carbimazole 10mg once a day, however after 3 weeks taking it i develop nasty itchy rashes/hives in my body for which disappear after few hours but coming back after. I made the doctor aware and prescribed anti histamine for me. It helps for few hours but then the rashes/hives coming back again. is this normal side effects of carbimazole or do i need to ask the doctor to change it to ptu for me? Thank you
    Elaine MooreUser is Offline Veteran Member Veteran Member Posts:4084
    --
    20 May 2024 09:58 PM
    Hi,
    When this happens doctors usually switch patients to propylthiouracil (PTU). 10 mg carb is about equivalent to 100 mg PTU. Some doctors prescribe diphenhydramine (Benadryl) but that can cause drowsiness and in people like me it causes restless leg syndrome.
    If your doctor doesn't use PTU another option would be Lycopus virginicus or officianalis (found in Bugleweed). This is available over the counter in products like Thyrosoothe which usually contain a few other herbs. Since you're responding will to a low dose of carb, you'd only need to use ½ the starting dose recommended on the bottle.
    By now you should be able to lower your dose if FT4 is in range, and if you can get by on 2.5 mg or 5 mg carb, this too might stop your rash. I wish you the best and sorry I'm slow. We've had major snowstorms with power outages this month. I'm ready for spring. Best, Elaine
    You are not authorized to post a reply.





     ELAINE-MOORE.COM
    Graves' Disease and Autoimmune Disease Education
    Copyrighted by Elaine Moore © 2008-2025   |   All Rights Reserved. All writing and images copyrighted.
    Copyright Notices and Disclaimers  Designed & Developed by VESWEB Using DNN 2008